MAUDE Adverse Event Report: STRYKER GMBH U-BLADE LAG SCREWDRIVER GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH U-BLADE LAG SCREWDRIVER GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1320-0310
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "during insertion of the u-lag screw, the neck angle of the target device was incorrectly set and the screw got stuck in the nail, preventing the driver from turning.When the screwdriver is turned by force, two protrusions on the tip of the screwdriver are twisted off.One of the two fragments was not found.The procedure was switched to a regular lag screw, and the surgery was completed without any other problems.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction - please refer to d3 manufacturer entity.The reported event could be confirmed since the device was returned and matches the alleged failure.Device inspection revealed the following: the received u-blade lag screwdriver was returned for investigation, in which we can clearly see that both of the pegs for u-blade connection are completely broken off.Additional damages on the threads of the threaded rod prevent further use.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to user related.If any additional information is provided, the investigation will be reassessed.

Brand Name
U-BLADE LAG SCREWDRIVER GAMMA3®
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16740343
Report Number0009610622-2023-00118
Device Sequence Number12473366
Product Code HSB
UDI-Device Identifier04546540377845
UDI-Public04546540377845
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0310
Device Catalogue Number13200310
Device Lot NumberK0BA2FC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/19/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale